Alert archive / Kansas / Wind Advisories in 2010

Wind Advisory 18, NWS Dodge City, KS

April 24, 201024 counties in Kansas

NWS Dodge City, KS issued this wind advisory at Apr 24, 2010, 3:36 AM CDT for 24 counties in Kansas. It took effect at Apr 24, 2010, 7:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 24, 2010, 3:36 AM CDT (08:36 UTC)
In effect from
Apr 24, 2010, 7:00 AM CDT
Expired
Apr 24, 2010, 6:58 PM CDT
In force
12 hr
Issued by
NWS Dodge City, KS
All 24 counties

Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 38 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 8.6 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2010-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2010-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
2789 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

191 
WWUS73 KDDC 240836
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
336 AM CDT SAT APR 24 2010

...GUSTY NORTHWEST WINDS TODAY...

.A COLD FRONT WILL PASS ACROSS WESTERN KANSAS THIS MORNING
BRINGING STRONG NORTHWEST WINDS.

KSZ030-043>045-061>064-074>078-084>087-241700-
/O.NEW.KDDC.WI.Y.0018.100424T1200Z-100425T0000Z/
TREGO-SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON-
GRANT-HASKELL-GRAY-FORD-MORTON-STEVENS-SEWARD-MEADE-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
SCOTT CITY...DIGHTON...NESS CITY...SYRACUSE...LAKIN...DEERFIELD...
GARDEN CITY...KALVESTA...JETMORE...HANSTON...JOHNSON CITY...
ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...
DODGE CITY...BUCKLIN...ELKHART...RICHFIELD...HUGOTON...MOSCOW...
LIBERAL...KISMET...MEADE...FOWLER
336 AM CDT SAT APR 24 2010 /236 AM MDT SAT APR 24 2010/

...WIND ADVISORY IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS MORNING
TO 7 PM CDT /6 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS
MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING. 


* NORTHWEST WINDS WILL INCREASE TO ADVISORY CRITERIA THIS MORNING AND
  THEN PERSIST INTO EARLY THIS EVENING.

* STRONG NORTHWEST WINDS AT 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN
  BE EXPECTED.

* TRAVELERS IN HIGH PROFILE VEHICLES ESPECIALLY ON EAST-WEST
  ROADS AND HIGHWAYS. VARIABLE AND GUSTY WINDS AROUND ELEVATORS
  WILL CREATE AN EXTRA DRIVING HAZARD.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ031-046-065-079-080-088-089-241700-
/O.NEW.KDDC.WI.Y.0018.100424T1800Z-100425T0200Z/
ELLIS-RUSH-PAWNEE-EDWARDS-KIOWA-CLARK-COMANCHE-
INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE...
RUSH CENTER...LARNED...BURDETT...KINSLEY...LEWIS...GREENSBURG...
HAVILAND...ASHLAND...MINNEOLA...COLDWATER...PROTECTION
336 AM CDT SAT APR 24 2010

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM
CDT THIS EVENING. 

* NORTHWEST WINDS WILL INCREASE TO ADVISORY CRITERIA BY EARLY THIS
  AFTERNOON AND THEN PERSIST INTO EARLY THIS EVENING. 

* STRONG NORTHWEST WINDS AT 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN
  BE EXPECTED.

* TRAVELERS IN HIGH PROFILE VEHICLES ESPECIALLY ON EAST-WEST
  ROADS AND HIGHWAYS. VARIABLE AND GUSTY WINDS AROUND ELEVATORS
  WILL CREATE AN EXTRA DRIVING HAZARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
343 
WWUS73 KDDC 241645
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1145 AM CDT SAT APR 24 2010

KSZ030-043>045-061>064-074>078-084>087-250000-
/O.CON.KDDC.WI.Y.0018.000000T0000Z-100425T0000Z/
TREGO-SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON-
GRANT-HASKELL-GRAY-FORD-MORTON-STEVENS-SEWARD-MEADE-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
SCOTT CITY...DIGHTON...NESS CITY...SYRACUSE...LAKIN...DEERFIELD...
GARDEN CITY...KALVESTA...JETMORE...HANSTON...JOHNSON CITY...
ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...
DODGE CITY...BUCKLIN...ELKHART...RICHFIELD...HUGOTON...MOSCOW...
LIBERAL...KISMET...MEADE...FOWLER
1145 AM CDT SAT APR 24 2010 /1045 AM MDT SAT APR 24 2010/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

* LOOK FOR ADVISORY LEVEL WIND SPEEDS TO REMAIN POSSIBLE FOR AREAS
  OF WESTERN KANSAS ROUGHLY ALONG AND WEST OF HIGHWAY 283 THROUGH
  THIS AFTERNOON. WINDS SHOULD EASE BELOW CRITERIA BY SUNSET THIS
  EVENING.

* NORTHWEST WINDS OF 25 TO 35 MPH ALONG WITH OCCASIONAL GUSTS TO
  45 MPH WILL BE POSSIBLE THIS AFTERNOON AND LASTING INTO THE
  EARLY EVENING HOURS TONIGHT.

* TRAVELERS IN HIGH PROFILE VEHICLES ESPECIALLY ON EAST-WEST 
  ROADS AND HIGHWAYS. VARIABLE AND GUSTY WINDS AROUND ELEVATORS 
  WILL CREATE AN EXTRA DRIVING HAZARD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH ALONG
WITH BRIEF GUSTS OF 45 MPH OR HIGHER ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ031-046-065-079-080-088-089-250200-
/O.CON.KDDC.WI.Y.0018.100424T1800Z-100425T0200Z/
ELLIS-RUSH-PAWNEE-EDWARDS-KIOWA-CLARK-COMANCHE-
INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE...
RUSH CENTER...LARNED...BURDETT...KINSLEY...LEWIS...GREENSBURG...
HAVILAND...ASHLAND...MINNEOLA...COLDWATER...PROTECTION
1145 AM CDT SAT APR 24 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* LOOK FOR ADVISORY LEVEL WINDS TO DEVELOP FOR AREAS ROUGHLY EAST
  OF HIGHWAY 283 BY EARLY THIS AFTERNOON AND PERSIST UNTIL MID
  EVENING. WINDS SHOULD EASE BELOW ADVISORY CRITERIA AFTER SUNSET
  THIS EVENING.

* STRONG NORTHWEST WINDS AT 25 TO 35 MPH WITH GUSTS UP TO 45 MPH
  WILL DEVELOP BY EARLY THIS AFTERNOON AND REMAIN STRONG INTO THE
  MID EVENING HOURS TONIGHT.

* TRAVELERS IN HIGH PROFILE VEHICLES ESPECIALLY ON EAST-WEST 
  ROADS AND HIGHWAYS. VARIABLE AND GUSTY WINDS AROUND ELEVATORS 
  WILL CREATE AN EXTRA DRIVING HAZARD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH ALONG
WITH BRIEF GUSTS OF 45 MPH OR HIGHER ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
508 
WWUS73 KDDC 242358
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
658 PM CDT SAT APR 24 2010


KSZ030-043>045-061>064-074>078-084>087-250100-
/O.CAN.KDDC.WI.Y.0018.000000T0000Z-100425T0000Z/
TREGO-SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON-
GRANT-HASKELL-GRAY-FORD-MORTON-STEVENS-SEWARD-MEADE-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
SCOTT CITY...DIGHTON...NESS CITY...SYRACUSE...LAKIN...DEERFIELD...
GARDEN CITY...KALVESTA...JETMORE...HANSTON...JOHNSON CITY...
ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...
DODGE CITY...BUCKLIN...ELKHART...RICHFIELD...HUGOTON...MOSCOW...
LIBERAL...KISMET...MEADE...FOWLER
658 PM CDT SAT APR 24 2010 /558 PM MDT SAT APR 24 2010/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND
ADVISORY. 

GUSTY NORTHWEST WINDS WILL CONTINUE IN THE 25 TO 30 MPH RANGE
THROUGH SUNSET. THESE GUSTY WINDS WILL THEN SLOWLY FALL BACK INTO
THE 15 TO 20 MPH RANGE BY 11 PM.

$$

KSZ031-046-065-079-080-088-089-250100-
/O.CAN.KDDC.WI.Y.0018.000000T0000Z-100425T0200Z/
ELLIS-RUSH-PAWNEE-EDWARDS-KIOWA-CLARK-COMANCHE-
INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE...
RUSH CENTER...LARNED...BURDETT...KINSLEY...LEWIS...GREENSBURG...
HAVILAND...ASHLAND...MINNEOLA...COLDWATER...PROTECTION
658 PM CDT SAT APR 24 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND
ADVISORY. 

GUSTY NORTHWEST WINDS WILL CONTINUE IN THE 25 TO 30 MPH RANGE
THROUGH SUNSET. THESE GUSTY WINDS WILL THEN SLOWLY FALL BACK INTO
THE 15 TO 20 MPH RANGE BY 11 PM.

$$


18

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at Apr 23, 3:16 PM CDT, 12 hours 20 minutes earlier.

Area forecast discussion, Apr 23, 3:16 PM CDT, 12 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
316 PM CDT FRI APR 23 2010

.DISCUSSION...

DAYS 1-2...

SURFACE WINDS PICKED UP SUBSTANTIALLY AROUND 18Z IN THE DRY
INTRUSION OF THE EXTRA-TROPICAL CYCLONE...WHICH BY MIDDAY WAS
CENTERED TO THE NORTHWEST OF THE DDC FA NEAR BURLINGTON, COLORADO.
COLD FRONT AT THE SURFACE WAS BEGINNING TO PUSH SLOWLY EAST INTO
WESTERN FA WHERE A LINE OF TOWERING CUMULUS WAS FORMING FROM
ELKHART TO SCOTT CITY. SHORT-FUSE COMPOSITE REVEALED ABOUT 300
J/KG OF SBCAPE ALONG AN AXIS WHERE THIS CUMULUS WAS FORMING...SO A
FEW LIGHTNING STRIKES WILL BE POSSIBLE THROUGH THE EARLY EVENING
HOURS...HOWEVER LITTLE MORE THAN THAT IS EXPECTED WITH THE VERY
LOW TOPPED CONVECTION. WILL MAINTAIN THE 30 POPS ACROSS MAINLY
NORTHERN HALF OF THE FORECAST AREA...WITH POPS INCREASING TO 40 TO
50 PERCENT DURING THE DAY SATURDAY AROUND THE BACKSIDE OF THE
OCCLUDED CYCLONE. COLD ADVECTION WILL BE STRONGEST DURING THE DAY
SATURDAY WITH TEMPERATURES STRUGGLING TO GET OUT OF THE 50S ACROSS
MUCH OF THE DDC FA... IN FACT SOUTHEASTERN DDC FA MAY SEE STEADY
OR SLOWLY FALLING TEMPS THROUGH THE AFTERNOON HOURS. ANOTHER WIND
ADVISORY APPEARS LIKELY FOR TOMORROW...BUT WILL LET THE MID SHIFT
HANDLE THIS SINCE WE STILL HAVE ONE IN EFFECT FOR THE CURRENT TIME
FRAME. LACK OF DIRECTIONAL SHEAR WILL SUPPORT DEEP MECHANICAL
MIXING OF 30 KNOTS AT THE SURFACE IN SUSTAINED OR FREQUENT GUSTS
MOST OF THE DAY FROM THE NORTHWEST. RAIN CHANCES DECREASE IN THE
18Z SAT TO 00Z SUN TIME FRAME WITH CLEARING FROM THE WEST. CLEAR
SKIES OVERNIGHT SATURDAY NIGHT WILL ALLOW TEMPERATURES TO FALL
DOWN INTO UPPER 30S...ESPECIALLY ACROSS WESTERN COUNTIES. THE
INHERITED FORECAST MINT AND MAXT GRIDS DID NOT NEED ANY ADJUSTMENT
AND CONTINUE TO LOOK PRETTY GOOD. NORTHWEST MID-UPPER FLOW WILL
PREVAIL SUNDAY WITH A WARM-UP INTO THE LOWER TO MID 70S BEFORE
NEXT COLD FRONT PUSHES INTO WESTERN KANSAS SUNDAY NIGHT.

DAYS 3-7...

FAIRLY ACTIVE UPPER FLOW PATTER CONTINUES THROUGH THE EXTENDED
PERIOD. AT THE BEGINNING OF THE PERIOD THE CENTRAL PLAINS WILL BE
UNDER NORTHWEST FLOW ALOFT. A FAST MOVING SHORTWAVE WILL MOVE DOWN
OVER WESTERN KANSAS SUNDAY NIGHT INTO MONDAY MORNING. MODEL
SOUNDINGS MOISTEN UP PRETTY WELL BY 12Z MON SO WILL KEEP THE SMALL
CHANCE POPS INTACT.  THIS SYSTEM SHOULD BLOW THROUGH PRETTY QUICK
WITH SKIES BECOMING MOSTLY CLEAR BY LATER IN THE DAY AS SUBSIDENCE
BUILDS IN.  TUESDAY SHOULD BE FAIRLY QUIET AS UPPER LEVEL RIDGING
BUILDS OVER THE CENTRAL CONUS.  BY WEDNESDAY ANOTHER STRONG UPPER
TROUGH WILL BE GETTING CARVED OUT OVER THE WESTERN CONUS WITH
INCREASING SOUTHWESTERLY FLOW ALOFT OVER THE CENTRAL HIGH PLAINS. A
DRYLINE IS FORECAST TO MOVE OUT OVER WESTERN KANSAS DURING THE DAY.
SOME INSTABILITY NOTED WITH 50+ DEWPOINTS RETURNING AHEAD OF THE
DRYLINE BUT THERE WILL ALSO BE A FAIRLY DECENT CAP TO OVERCOME WITH
WARM AIR IN THE MID LEVELS ADVECTING OUT OVER THE REGION. WILL KEEP
THE LOW POPS IN PLACE FOR WEDNESDAY AFTERNOON AND EVENING BUT THINK
THE BEST CHANCES WILL BE CONFINED TO THE EASTERN HALF OF THE CWA.
THE 12Z GFS AND ECMWF ARE IN PRETTY GOOD AGREEMENT THAT THE NEXT
WAVE WILL EJECT OUT INTO THE CENTRAL PLAINS ON THURSDAY SO WILL KEEP
CHANCES FOR THUNDERSTORMS GOING THROUGH THEN.

&&

.AVIATION...

SOUTH TO SOUTHWEST WINDS WILL CONTINUE AT 25 TO 30 KNOTS AT DODGE
CITY AND HAYS THROUGH THE REST OF THIS AFTERNOON BUT SHOULD BE
DIMINISHING AND TURNING MORE SOUTHWESTERLY BETWEEN 23Z AND 00Z AS A
PACIFIC COLD FRONT MOVES THROUGH WESTERN KANSAS. ISOLATED SHOWERS
AND POSSIBLY A THUNDERSTORM WILL BE POSSIBLE THROUGH THE LATE
AFTERNOON HOURS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  43  61  39  70 /  20  30  10   0
GCK  42  59  36  68 /  30  30  10   0
EHA  42  60  36  70 /  30  30   0   0
LBL  43  61  38  70 /  20  20  10   0
HYS  43  61  40  66 /  30  50  10   0
P28  45  66  45  69 /  20  30  10   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KSZ030-031-043>046-
063>066-076>081-085>090.

&&

FN25/02/02
Hazardous weather outlook, Apr 23, 5:00 AM CDT, 22 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
500 AM CDT FRI APR 23 2010

KSZ030-031-043>046-061>066-074>081-084>090-241130-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
500 AM CDT FRI APR 23 2010 /400 AM MDT FRI APR 23 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

A FEW SHOWERS AND THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON
BUT THESE ARE NOT EXPECTED TO BE SEVERE.

GUSTY NORTHWEST WINDS AT 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED
TO DEVELOP BEHIND A COLD FRONT ON SATURDAY. A FEW SHOWERS POSSIBLE...
ESPECIALLY ACROSS CENTRAL KANSAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 3:29 PM CDTSpecial Weather StatementDDCKiowa46 min
Apr 24, 4:51 PM CDTSpecial Weather StatementDDCPratt39 min
Apr 24, 5:55 PM CDTSpecial Weather StatementDDCBarber35 min

Nearby

Wind Advisories in Kansas, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.